MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Movement Disorder (4412); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical trial.It was reported that re-occlusion occurred.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right proximal popliteal artery, right mid popliteal artery extending to right distal popliteal artery with proximal reference vessel diameter of 5.0 mm and distal reference vessel diameter of 5.0 mm with lesion length of 90 mm and 100 % stenosis.Prior to target lesion treatment with study device, pre dilation was performed using 5.0 mm x 240 mm and 3.0 mmx 240 mm non-boston scientific pta balloons.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5.0 mm x 100 mm.Following treatment, the final residual stenosis was noted to be 10%.The second target lesion was in the right proximal superficial femoral artery (sfa), right mid sfa extending to right distal sfa with proximal reference vessel diameter of 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 370 mm and 100 % stenosis.Prior to target lesion treatment with study device, pre dilation was performed using 5.0 mm x 240 mm non-boston scientific pta balloon and endoprosthesis was performed using non-boston scientific stent graft of 6.0 mm x 250 mm.Treatment of target lesion was performed by placement of study device, eluvia drug eluting stent of 6.0 mm x 120 mm.Post target lesion treatment, post dilation was performed with 6.0 mm x 240 mm non-boston scientific pta balloon.Following treatment, the final residual stenosis was noted to be 0%.On (b)(6) 2022, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject was noted with the symptoms related to right sfa and popliteal occlusion.On (b)(6) 2022, subject was hospitalized for further medical evaluation and treatment.Occlusion noted in the right sfa and popliteal artery was treated with thrombolysis.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
A1: patient identifier: (b)(6).E1: initial reporter phone: (b)(6).Correction: b5 describe event or problem: corrected date of index procedure.
 
Event or Problem Description
Elegance clinical trial.It was reported that re-occlusion occurred.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right proximal popliteal artery, right mid popliteal artery extending to right distal popliteal artery with proximal reference vessel diameter of 5.0 mm and distal reference vessel diameter of 5.0 mm with lesion length of 90 mm and 100 % stenosis.Prior to target lesion treatment with study device, pre dilation was performed using 5.0 mm x 240 mm and 3.0 mmx 240 mm non-boston scientific pta balloons.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5.0 mm x 100 mm.Following treatment, the final residual stenosis was noted to be 10%.The second target lesion was in the right proximal superficial femoral artery (sfa), right mid sfa extending to right distal sfa with proximal reference vessel diameter of 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 370 mm and 100 % stenosis.Prior to target lesion treatment with study device, pre dilation was performed using 5.0 mm x 240 mm non-boston scientific pta balloon and endoprosthesis was performed using non-boston scientific stent graft of 6.0 mm x 250 mm.Treatment of target lesion was performed by placement of study device, eluvia drug eluting stent of 6.0 mm x 120 mm.Post target lesion treatment, post dilation was performed with 6.0 mm x 240 mm non-boston scientific pta balloon.Following treatment, the final residual stenosis was noted to be 0%.On (b)(6) 2022, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject was noted with the symptoms related to right sfa and popliteal occlusion.On (b)(6) 2022, subject was hospitalized for further medical evaluation and treatment.Occlusion noted in the right sfa and popliteal artery was treated with thrombolysis.It was further corrected that the subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2022 as a part of the elegance clinical trial.It was further reported that on (b)(6) 2022, the subject visited hospital with complaints of difficulty in walking due to claudication in the right leg.On examination, subject was noted with rutherford category 5 on the right leg, with a great toe wound and a right abi of 0.27.No action was taken at that point of time and right leg angiogram was recommended next week.On (b)(6) 2022, subject visited the hospital for scheduled right lower extremity angiogram and was hospitalized for further medical evaluation and treatment.On the same day, the subject underwent lower extremity angiogram which revealed the 30-40% narrowing of right common femoral artery, patent right profunda femoris, occlusion of the stent from the ostium of sfa to the p2 section of the right popliteal artery, occlusion noted in the of stent extending from tibial peroneal trunk to posterior tibial artery.On (b)(6) 2022, 139 days post index procedure, thrombotic occlusions of the right sfa, and right popliteal artery was treated with serial inflations of 5 mm x 220 mm sterling balloon.In addition, thrombotic occlusion noted in the proximal segment of the posterior tibial artery and tibial peroneal trunk was treated with balloon angioplasty using 3.5 mm x 80 mm sterling balloon.Post procedure, posterior tibial artery remained occluded hence, overnight thrombolysis was recommended.A non-boston scientific infusion catheter was placed in the tibial peroneal trunk and 4 mg of tpa was administered and 1mg/hr tpa infusion was started via infusion catheter.Subject was transferred for ccu for overnight thrombolysis therapy.On (b)(6) 2022, post thrombolysis therapy, the subject also underwent lower extremity angiogram which revealed that both the right common femoral artery and the profunda femoris are patent.A stent extends from the proximal portion of the right superficial femoral artery to the p1 segment of the right popliteal artery which was widely patent and with no evidence of a thrombus.The popliteal artery was widely patent distal to the stent.A stent runs from the tibial peroneal trunk to the posterior tibial artery and was widely patent as well however, mid segment of posterior tibial artery had 70% narrowing with no thrombus and the anterior tibial artery was occluded in the proximal segment.Based on these findings, chronic total occlusion of the right proximal anterior tibial artery was treated with pre-dilation using coyote balloon of size 3.5 mm x 150 mm followed by placement of 3.5 mm x 48 mm synergy drug-eluting stent.Post dilation with 3.0 mm x 150 mm balloon, the final residual stenosis was 0%.In addition, 70% stenosis noted in the proximal to mid posterior tibial artery was treated with balloon angioplasty using 3.0 mm x 150 mm balloon.Following treatment, the final residual stenosis was noted to be 10%.On (b)(6) 2022, the event was considered resolved and on the same day subject was discharged from the hospital.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15336938
Report Number2134265-2022-08712
Device Sequence Number6843220
Product Code ONU
UDI-Device Identifier08714729975984
UDI-Public08714729975984
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number07630H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient RaceWhite